Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 210, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 26, 2008, 4:56 PM EDT for Effingham County, Georgia; Jasper County, South Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 4:56 PM EDT (20:56 UTC)
- Expired
- Jun 26, 2008, 5:35 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Effingham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 26 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:05 PM EDT | TSTM WND DMG | 7 Se Stillwell, GA | SEVERAL TREES AND POWERLINES WERE REPORTED DOWN BY THE COUNTY WARNING POINT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 262056 SVRCHS GAC103-SCC053-262145- /O.NEW.KCHS.SV.W.0210.080626T2056Z-080626T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 456 PM EDT THU JUN 26 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 545 PM EDT * AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EBENEZER...OR ABOUT 11 MILES SOUTHWEST OF RIDGELAND...MOVING EAST AT 13 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... EBENEZER...STILLWELL... TILLMAN... SWITZERLAND... RIDGELAND... GRAHAMVILLE... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. LAT...LON 3260 8106 3241 8086 3221 8124 3234 8133 TIME...MOT...LOC 2056Z 249DEG 11KT 3242 8114 $$
3 follow-up statements
000 WWUS52 KCHS 262111 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 511 PM EDT THU JUN 26 2008 GAC103-SCC053-262145- /O.CON.KCHS.SV.W.0210.000000T0000Z-080626T2145Z/ EFFINGHAM GA-JASPER SC- 511 PM EDT THU JUN 26 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR CENTRAL JASPER AND EAST CENTRAL EFFINGHAM COUNTIES... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TILLMAN TO WESTWOOD...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF RIDGELAND TO 11 MILES SOUTHEAST OF SPRINGFIELD...MOVING EAST AT 7 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... GRAHAMVILLE...PURYSBURGH...RIDGELAND...SWITZERLAND...TILLMAN... EBENEZER...RINCON AND STILLWELL. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3260 8106 3241 8086 3221 8124 3234 8133 TIME...MOT...LOC 2111Z 277DEG 6KT 3244 8110 3226 8123 $$
000
WWUS52 KCHS 262127
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT THU JUN 26 2008
GAC103-SCC053-262145-
/O.CON.KCHS.SV.W.0210.000000T0000Z-080626T2145Z/
EFFINGHAM GA-JASPER SC-
527 PM EDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL JASPER AND EAST CENTRAL EFFINGHAM COUNTIES...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MORGAN TO GOSHEN HILLS...OR
ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF RIDGELAND TO 12
MILES SOUTHEAST OF SPRINGFIELD...MOVING EAST AT 7 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PURYSBURGH
AND RINCON.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3228 8129 3239 8113 3232 8104 3226 8114
3226 8115 3221 8124
TIME...MOT...LOC 2127Z 277DEG 6KT 3235 8106 3226 8120
$$000
WWUS52 KCHS 262135
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT THU JUN 26 2008
GAC103-SCC053-262145-
/O.CAN.KCHS.SV.W.0210.000000T0000Z-080626T2145Z/
EFFINGHAM GA-JASPER SC-
535 PM EDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JASPER AND EAST
CENTRAL EFFINGHAM COUNTIES HAS BEEN CANCELLED...
AT 535 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3228 8129 3239 8113 3232 8104 3226 8114
3226 8115 3221 8124
TIME...MOT...LOC 2135Z 277DEG 6KT 3235 8104 3226 8118
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:57 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 26, 3:57 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 357 PM EDT THU JUN 26 2008 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH FRIDAY...WITH A SURFACE TROUGH DEVELOPING INLAND. THE TROUGH WILL REMAIN OVER OR NEAR THE AREA THROUGH SATURDAY. A COOL FRONT WILL THEN MOVE TOWARD THE REGION LATE SUNDAY OR MONDAY...AND WILL LINGER NEARBY THROUGH MID WEEK. ATLANTIC HIGH PRESSURE LOOKS TO RETURN LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... INLAND SURFACE TROUGH HAS STRENGTHENED THIS AFTERNOON...WITH SURFACE HIGH PRESSURE DISPLACED FURTHER EAST INTO THE ATLANTIC. DEEP TROPICAL MOISTURE CONTINUES TO PUSH NORTH INTO THE FLORIDA PENINSULA AND SOUTHERN GEORGIA. ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHEAST GEORGIA AND CENTRAL SOUTH CAROLINA THIS HOUR. WIDESPREAD CUMULUS AND ISOLATED CONVECTION TO THE SOUTH HAS BEEN FAVORED WITHIN DEEPER MOISTURE PROVIDED BY THE PLUME FROM THE TROPICS...WHILE THUNDERSTORM ACTIVITY JUST TO THE WEST IS BEING AIDED BY THE ADDITIONAL FOCUS OF THE INLAND TROUGH. SOUTHEAST SOUTH CAROLINA REMAINS RELATIVELY CLOUD FREE THIS HOUR...FURTHER DISPLACED FROM THE DEEPER MOISTURE AND SOMEWHAT LAGGING BEHIND IN DESTABILIZATION DUE TO A PERSISTENT MID LEVEL CLOUD SWATH JUST RECENTLY DISSIPATED. HAVE MAINTAINED CHANCE/SCATTERED POPS ACROSS SOUTHEAST GEORGIA AND INLAND SOUTH CAROLINA COUNTIES FOR THIS AFTERNOON...AS THE SEABREEZE COULD STILL INITIATE CONVECTION ONCE SOUTH CAROLINA COUNTIES REACH CONVECTIVE TEMPERATURES. THUNDERSTORMS ARE EXPECTED TO BE MAINLY TYPICAL PULSE TYPE...WITH ISOLATED STORMS POSSIBLY PRODUCING BRIEF DAMAGING WIND GUSTS AND LARGE HAIL. DEEP LAYER MOISTURE AND WEAK WIND FIELDS ALSO SUGGEST THE POTENTIAL FOR LOCALLY EXCESSIVE RAINFALL. CONVECTIVE COVERAGE AND INTENSITY SHOULD DIMINISH WITH DIURNAL STABILIZATION THIS EVENING...LEAVING MID TO HIGH LEVEL CLOUDS. LOW TEMPERATURES WILL REMAIN ABOVE 70 DEGREES ACROSS THE REGION...WITH AREAS AT THE COASTLINE ONLY DROPPING TO AROUND 80 DEGREES. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... INLAND LEE-SIDE TROUGH PATTERN WILL CONTINUE ON FRIDAY...WITH PERSISTENT MOISTURE PUSH FROM THE TROPICS/GULF OF MEXICO MAINTAINING SUFFICIENT DEEP LAYER MOISTURE OVER THE FORECAST AREA. EXPECT ANOTHER DAY OF DIURNAL CONVECTIVE DEVELOPMENT DRIVEN MAINLY FROM SEABREEZE FORCING AND ANY INFLUENCES FROM THE INLAND TROUGH. HAVE MAINTAINED SOLID CHANCE POPS IN THE 30 AND 40 PERCENT RANGE ACROSS ALL AREAS FRIDAY AFTERNOON AND EVENING...WITH HIGHEST POPS IN THE SOUTHERN ZONES. DECENT INSTABILITY...MOISTURE AND FORCING DURING THE AFTERNOON SUGGESTS THE POTENTIAL FOR ISOLATED THUNDERSTORMS TO BECOME SEVERE. HIGH TEMPERATURES ON FRIDAY WILL REACH THE LOWER TO MID 90S INLAND...WITH THE SEABREEZE CIRCULATION KEEPING COASTAL AREAS IN THE UPPER 80S. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... LINGERING CONVECTION EARLY AT NIGHT WILL END BY MIDNIGHT AS ACTIVITY IS MAINLY DIURNALLY DRIVEN WITH LACK OF SHORT WAVES. WILL NEED TO KEEP WATCH FOR SOME PATCHY FOG IN AREAS WHERE IT RAINED GIVEN THAT CROSS-OVER TEMPS WILL BE REACHED IN A FEW LOCATIONS. LOWEST TEMPS WILL BE MAINLY BETWEEN 70 AND 75 DEGREES. SATURDAY...SHORT WAVE MOVES IN FROM THE SW BY LATE IN THE DAY AS A SURFACE TROUGH IS FOUND NEAR OR JUST NW OF THE CWFA. PWATS INCREASE TO BETWEEN 2 AND 2.25 INCHES...WITH SOUNDINGS SHOWING PLENTY OF MOISTURE THROUGHOUT THE VERTICAL. THIS ALONG WITH A POSSIBLE MCS OVER N FL/S GA WHICH CUTS DOWN ON INSOLATION /CURRENT MAX TEMPS LOOK TO BE MAINLY IN THE 80S TO NEAR 90/...POOR LAPSE RATES AND WARM MID LEVELS ALL POINT TOWARD A LOWER RISK OF STRONG OR SEVER STORMS. AND GIVEN ATMOSPHERIC PROFILES...HEAVY RAINS MIGHT BE A CONCERN. HOWEVER...ANY SUNSHINE WOULD BOOST TEMPS ABOVE 90 DEGREES...AND WITH DEW POINTS IN THE LOWER 70S...SB CAPES WOULD REACH AT LEAST 1500-2000 J/KG...ENOUGH FOR AT LEAST SOME STRONGER STORMS. WILL LEAVE MENTION IN THE HWO IN THE EVENT THAT CLOUD COVER IS NOT AS EXTENSIVE AND TEMPS DO CLIMB A BIT HIGHER. MOSTLY SCATTERED POPS FOR SATURDAY...HIGHEST OVER CENTRAL AND SRN AREAS CLOSER TO THE APPROACHING SHORT WAVE. SHORT WAVE PUSHING THROUGH THE AREA SATURDAY NIGHT WILL KEEP PRECIP GOING WELL INTO THE NIGHT...AND IN FACT POPS IN SOME AREAS OF NRN AND CENTRAL AREAS MIGHT EVEN BE HIGHER THAN DURING THE DAYTIME. WE WILL CARRY CHANCE OR EVEN LIKELY POPS...WITH RAIN COOLED AIR DROPPING TEMPS DOWN AT LEAST INTO THE LOWER 70S MOST LOCATIONS. SUNDAY...SOUNDING PROFILES DO NOT APPEAR QUITE AS WET AS ON SATURDAY...ALTHOUGH PWATS ARE STILL AS HIGH AS 1.75 TO 2 INCHES. WHILE MID LEVEL LAPSE RATES ARE STILL POOR...AND WHERE IT IS ALSO A LITTLE WARM...LOW LEVEL LAPSE RATES ARE A BIT BETTER. IN ADDITION...OUR SB CAPES ARE A BIT HIGHER...AND ALTHOUGH THERE IS NVA DURING MUCH OF THE DAY IN WAKE OF THE DEPARTING EARLY SHORT WAVE...ANOTHER SHORT WAVE MAY MOVE IN BY LATE IN THE DAY. THIS SHOULD BE ENOUGH TO AID IN TRIGGERING AT LEAST CHANCE OF CONVECTION. WITH AN INCREASE IN OVERALL WIND FIELDS AND EVEN SOME LOW LEVEL SRH /0-3 KM VALUES REACH 100-150 MS/SEC2/...WE MIGHT BE CONCERNED WITH SOME ROTATION IS ANY STRONGER STORMS THAT ARE ABLE TO GET GOING. MAX TEMPS AGAIN LOOK TO BE HELD DOWN SOME BY THE CLOUD COVER AND PRECIP COVERAGE. BROAD MID AND UPPER LEVEL TROUGH TO MOVE INTO THE ERN STATES MONDAY AND TUESDAY...WITH A WEAK SURFACE FRONTAL BOUNDARY TO MOVE INTO OR NEAR THE AREA. WITH OCNL SHORT WAVES ROTATING THROUGH THE TROUGH...POOLING OF MOISTURE AND CLOSE PROXIMITY TO THE FRONT...HIGHER THAN NORMAL COVERAGE OF SHOWERS/TSTMS SEEMS LIKELY...ESPECIALLY ON MONDAY. MAX TEMPS WILL BE NEAR OR A BIT BELOW NORMAL AS A RESULT. THE TROUGH ALOFT WEAKENS OR LIFTS OUT WEDNESDAY AND THURSDAY...WHILE THE SURFACE BOUNDARY WEAKENS OR PUSHES FURTHER INLAND...WHILE ATLC HIGH PRES ATTEMPTS TO BUILD BACK TOWARD THE REGION. MOISTURE REMAINS HIGH...SO AT LEAST CHANCE POPS WOULD SEEM IN ORDER. MAX TEMPS WILL BE CLOSE TO NORMAL. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... ISOLATED SHOWER AND THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHEAST GEORGIA...WHERE MOISTURE ACCESS IS BEST AND CONVECTIVE TEMPERATURES ARE LOWER. CONDITIONS MAY BECOME BRIEFLY MVFR OR LOWER WITHIN ANY CONVECTION THAT DEVELOPS OVER THE TERMINALS. HAVE UPDATED KSAV TO INDICATE A TEMPO GROUP FOR -TSRA...AS RADAR TRENDS INDICATE DEVELOPMENT JUST EAST OF THE TERMINAL. COVERAGE AND LOCATION OF CONVECTION NEAR KCHS WILL BE HIGHLY DEPENDENT UPON THE SPEED WITH WHICH THE SEABREEZE PROGRESSES INLAND AND THE TIME AT WHICH THE HIGHER CONVECTIVE TEMPERATURE IS REACHED. WILL THUS WAIT FOR CONVECTIVE TRENDS TO BECOME MORE CLEAR BEFORE ADDING ANY SPECIFIC MENTION OF VCTS OR TSRA AT KCHS AND HANDLE WITH JUST A CB FOR NOW. ANY CONVECTION WILL DIMINISH IN COVERAGE AFTER SUNSET. LOW LEVEL JET OVERNIGHT WILL KEEP WINDS FROM COMPLETELY DECOUPLING AT BOTH TAF SITES...SO ANY FOG DEVELOPMENT IS UNLIKELY. EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS IN CONVECTION AND POSSIBLE NIGHT TIME/EARLY MORNING FOG THROUGH EARLY NEXT WEEK...OTHERWISE VFR WEATHER WILL PREVAIL. && .MARINE... WINDS HAVE INCREASED OVER THE COASTAL WATERS THIS AFTERNOON...AS INLAND TROUGH HAS TIGHTENED THE PRESSURE GRADIENT WITH THE ATLANTIC SURFACE HIGH. SOUTHERLY WINDS HAVE SURGED UP TO 15 TO 20 KT AT SEVERAL BUOY LOCATIONS. LOW LEVEL JET WILL BE INCREASING OVERNIGHT...MAINTAINING HIGHER WIND SPEEDS OVER THE WATERS WITH WAVE HEIGHTS UP TO 3 TO 5 FT. HAVE CAPPED WINDS BELOW SMALL CRAFT ADVISORY CRITERIA AT THIS POINT...BUT SUBSEQUENT SHIFTS WILL NEED TO CLOSELY MONITOR TRENDS TONIGHT. HAVE MAINTAINED SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORM OVER THE MARINE ZONES TONIGHT. SEABREEZE CIRCULATION COMBINED WITH THE TIGHT GRADIENT WILL MAINTAIN MODERATE SOUTH-SOUTHWEST FLOW FRIDAY. SOUTH CAROLINA WATERS...CHARLESTON HARBOR AND OFFSHORE GEORGIA WATERS WILL HAVE 15 TO 20 KT WINDS DEVELOP DURING THE AFTERNOON HOURS...AFTER A BRIEF LULL IN THE MID MORNING HOURS. THE ATLC RIDGE AXIS WILL LIE ACROSS THE FL PENINSULA THROUGH EARLY NEXT WEEK...WITH A FRONTAL BOUNDARY LIKELY TO MOVE INTO THE SE STATES BY LATE SUNDAY OR MONDAY. THE REMNANTS OF THE FRONT WILL REMAIN NEARBY THROUGH AT LEAST TUESDAY OR WEDNESDAY...BEFORE ATLC HIGH PRES MAKES A RETURN THE SECOND PART OF THE WEEK. THE COMBINATION OF OCNL PINCHING OF THE PRES GRADIENT FROM SATURDAY THROUGH MONDAY...SEA BREEZE CIRCULATIONS AND NOCTURNAL SURGES /BEGINNING FRIDAY NIGHT/...WILL ALLOW FOR WINDS/SEAS TO RISE A LITTLE HIGHER THAN WHAT IS TYPICAL THIS TIME OF YEAR. WIND SPEEDS WILL BE AS HIGH AS 15-20 KT OR EVEN 20 KT WHEN ANY OF THE AFOREMENTIONED CONDITIONS DEVELOP...WHICH IN TURN WILL ALLOW FOR SEAS TO CLIMB TO AS HIGH AS AROUND 5 FT. WE WILL NEED TO KEEP A CLOSE WATCH ON POSSIBLE MARGINAL SCA CONDITIONS INTO EARLY NEXT WEEK...ESPECIALLY IN CHARLESTON HARBOR...ON THE OUTER GA WATERS AND THE NRN MOST SC WATERS. WIND/SEAS ARE THEN EXPECTED TO COME DOWN BY THE MIDDLE OF NEXT WEEK AS THE FRONTAL BOUNDARY WEAKENS AND ATLC PRES BEGINS TO BUILD BACK TOWARD THE LOCAL WATERS. RIP CURRENTS...CONFIDENCE IS A BIT GREATER TODAY THAN AT THIS TIME YESTERDAY REGARDING THE STRONGER WINDS SUNDAY INTO MONDAY. ALTHOUGH THIS WILL RESULT IN HIGHER WIND WAVES AND NOT NECESSARILY ANY SWELLS...WITH THE UPCOMING NEW MOON AND PERIGEE WE MIGHT BE LOOKING AT AN ELEVATED RISK OF RIP CURRENTS EARLY NEXT WEEK. WE WILL CONTINUE TO CLOSELY MONITOR THIS POSSIBILITY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 26, 4:35 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 435 PM EDT THU JUN 26 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-272045- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 435 PM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EARLY EVENING...ESPECIALLY AWAY FROM THE IMMEDIATE COAST. A FEW THUNDERSTORMS MAY BRIEFLY BECOME SEVERE...WITH DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. ANY THUNDERSTORMS MAY PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SATURDAY AND STALL WEST OF THE AREA THROUGH EARLY NEXT WEEK...WHILE SEVERAL UPPER LEVEL DISTURBANCES MOVE OVER THE AREA SATURDAY THROUGH MONDAY. THESE FACTORS...COMBINED WITH THE DAILY SEABREEZE AND A HIGHLY UNSTABLE ATMOSPHERE...MAY LEAD TO THE DEVELOPMENT OF SEVERE THUNDERSTORMS FRIDAY THROUGH MONDAY. DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE THE MAIN HAZARDS ANTICIPATED WITH THUNDERSTORMS THAT DEVELOP. SUNDAY APPEARS TO BE THE DAY WITH THE HIGHEST PROBABILITY OF SEVERE THUNDERSTORM DEVELOPMENT...BUT THE THREAT EXISTS FOR THE ENTIRE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. AMZ330-350-352-354-374-272045- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 435 PM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SATURDAY AND STALL WEST OF THE AREA THROUGH EARLY NEXT WEEK...WHILE SEVERAL UPPER LEVEL DISTURBANCES MOVE OVER THE AREA SATURDAY THROUGH MONDAY. THESE FACTORS...COMBINED WITH THE DAILY SEABREEZE AND A HIGHLY UNSTABLE ATMOSPHERE...MAY LEAD TO THE DEVELOPMENT OF SEVERE THUNDERSTORMS SATURDAY THROUGH MONDAY. DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY RAIN ARE THE MAIN HAZARDS ANTICIPATED WITH THUNDERSTORMS THAT DEVELOP. SUNDAY APPEARS TO BE THE DAY WITH THE HIGHEST PROBABILITY OF SEVERE THUNDERSTORM DEVELOPMENT...BUT THE THREAT EXISTS FOR THE ENTIRE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ048>051-272045- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 435 PM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EARLY EVENING...ESPECIALLY AWAY FROM THE IMMEDIATE COAST. A FEW THUNDERSTORMS MAY BRIEFLY BECOME SEVERE...WITH DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. ANY THUNDERSTORMS MAY PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. RIP CURRENTS...THE COMBINATION OF MODERATE TO STRONG SOUTHERLY WINDS AND SMALL SWELLS WILL LEAD TO A MODERATE RISK OF RIP CURRENTS AT THE SOUTH CAROLINA BEACHES THROUGH THIS EVENING. THERE HAS ALREADY BEEN ONE RIP CURRENT RESCUE AT FOLLY BEACH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SATURDAY AND STALL WEST OF THE AREA THROUGH EARLY NEXT WEEK...WHILE SEVERAL UPPER LEVEL DISTURBANCES MOVE OVER THE AREA SATURDAY THROUGH MONDAY. THESE FACTORS...COMBINED WITH THE DAILY SEABREEZE AND A HIGHLY UNSTABLE ATMOSPHERE...MAY LEAD TO THE DEVELOPMENT OF SEVERE THUNDERSTORMS FRIDAY THROUGH MONDAY. DAMAGING WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE THE MAIN HAZARDS ANTICIPATED WITH THUNDERSTORMS THAT DEVELOP. SUNDAY APPEARS TO BE THE DAY WITH THE HIGHEST PROBABILITY OF SEVERE THUNDERSTORM DEVELOPMENT...BUT THE THREAT EXISTS FOR THE ENTIRE WEEKEND INTO EARLY NEXT WEEK. RIP CURRENTS...THE COMBINATION OF MODERATE TO STRONG SOUTHERLY WINDS AND SMALL SWELLS WILL LEAD TO A MODERATE RISK OF RIP CURRENTS AT THE SOUTH CAROLINA BEACHES FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Jun 26, 2:02 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 202 PM EDT THU JUN 26 2008 GAZ099-100-261845- BULLOCH-CANDLER- 202 PM EDT THU JUN 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY AND BULLOCH COUNTY THROUGH 245 PM EDT... AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR OLIFFTOWN...OR ABOUT OVER METTER...MOVING EAST AT 14 MPH. AREAS IN AND AROUND HOPEULIKIT...METTER...PORTAL...PULASKI AND STATESBORO WILL BE IMPACTED THROUGH 245 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jun 26, 2:44 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
244 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM RIP CURRENTS FOLLY BEACH 32.66N 79.92W
06/26/2008 CHARLESTON SC COUNTY OFFICIAL
ONE SMALL CHILD RESCUED BY LIFE GUARDS NEAR THE FOLLY
BEACH PIER.
&&
33Special weather statement, Jun 26, 2:50 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 250 PM EDT THU JUN 26 2008 GAZ087-088-100-261930- BULLOCH-JENKINS-SCREVEN- 250 PM EDT THU JUN 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY...JENKINS COUNTY AND SCREVEN COUNTY THROUGH 330 PM EDT... AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FOUR POINTS TO COLLINS LAKE...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF MILLEN TO 11 MILES NORTH OF METTER...MOVING NORTHEAST AT 26 MPH. AREAS IN AND AROUND ALTMAN...CAPTOLO...DOVER...HOPEULIKIT... HUNTERS...PORTAL...ROCKY FORD...SCARBORO...SYLVANIA AND WOODCLIFF WILL BE IMPACTED THROUGH 330 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 26, 3:57 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 357 PM EDT THU JUN 26 2008 GAZ099-100-262030- BULLOCH-CANDLER- 357 PM EDT THU JUN 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY AND BULLOCH COUNTY THROUGH 430 PM EDT... AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR OLIFFTOWN...OR ABOUT 7 MILES NORTHWEST OF METTER...MOVING EAST AT 9 MPH. AREAS IN AND AROUND HOPEULIKIT...METTER...PORTAL AND PULASKI WILL BE IMPACTED THROUGH 430 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 26, 4:50 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 450 PM EDT THU JUN 26 2008 GAZ101-118-SCZ047-262130- EFFINGHAM-INLAND CHATHAM-INLAND JASPER- 450 PM EDT THU JUN 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...CHATHAM COUNTY AND JASPER COUNTY THROUGH 530 PM EDT... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR EBENEZER...OR ABOUT 12 MILES EAST OF SPRINGFIELD...MOVING EAST AT 13 MPH. AREAS IN AND AROUND HARDEEVILLE...PURYSBURGH...RIDGELAND... SWITZERLAND...TILLMAN...EBENEZER...RINCON AND STILLWELL WILL BE IMPACTED THROUGH 530 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:39 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 29 min |
| Jun 26, 6:43 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 26 min |
| Jun 26, 6:50 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 40 min |
| Jun 26, 7:30 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.